MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. FIN-LOCK SIZER. M; TEMPLATE

ASCENSION ORTHOPEDICS, INC. FIN-LOCK SIZER. M; TEMPLATE
Model Number SZR-0926-030-020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tsa surgery, the tip of one (1) fin-lock sizer.M broke off while in use.The procedure was resumed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6.The product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.- complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.- risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.- capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.- device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.- product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.- visual inspection: visual inspection was unable to be performed because the device has not been received for evaluation.The complaint alleges no injury to the patient nor a delay during surgery.As the device has not been received for evaluation, a definitive root cause could not be determined.As the product lot number was not provided, a determination of whether the device met manufacturing specifications could not be made.As the device has not been received for evaluation, a determination of whether the device contributed to the reported event could not be made.The fin-lock sizer is a reusable instrument expected to be used across multiple surgeries.The sizer is held by the angled handle; when the sizer is in the appropriate position on the glenoid, a guide wire is inserted into the bone through a cannula in the angled handle and the peg of the sizer.This action may subject the peg of the fin-lock sizer to significant force.Therefore, the plastic peg of the sizer may fail after prolonged use or if subjected to excessive force.This probable cause is supported by similar previous complaints.Based on this investigation, the need for corrective action is not indicated as no non-conformances or manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that that the peg on the reusable instrument was partially fractured off.The edges along the opening on the fin-lock sizer were a bit bent/damaged.Additionally, some small nicks and gouges were noticed on the bottom of the sizer.The damage is consistent with expected normal wear and tear of the device.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FIN-LOCK SIZER. M
Common Device Name
TEMPLATE
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16690381
Report Number3002788818-2023-00025
Device Sequence Number7454917
Product Code HWT
UDI-Device Identifier00885556862339
UDI-Public00885556862339
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZR-0926-030-020
Device Catalogue NumberSZR-0926-030-020
Device Lot Number243397-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/16/2023
08/08/2024
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/18/2023
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown